Alert archive / Georgia / Winter Storm Watches in 2017

Winter Storm Watch 1, NWS Atlanta, GA

January 5, 201756 counties in Georgia

NWS Atlanta, GA issued this winter storm watch at Jan 5, 2017, 3:29 AM EST for 56 counties in Georgia. It took effect at Jan 6, 2017, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 5, 2017, 3:29 AM EST (08:29 UTC)
In effect from
Jan 6, 2017, 1:00 PM EST
Expired
Jan 5, 2017, 2:36 PM EST
In force
Issued by
NWS Atlanta, GA
All 56 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWUS42 KFFC 050829
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 AM EST THU JAN 5 2017


GAZ001>009-011-012-019-051630-
/O.NEW.KFFC.WS.A.0001.170106T1800Z-170107T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...ROME
329 AM EST THU JAN 5 2017

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY AFTERNOON.

* LOCATIONS...EXTREME NORTH GEORGIA...GENERALLY NORTH OF A LINE
  FROM ROME TO ELLIJAY TO HIAWASSEE

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...1 TO 3 INCHES WITH UP TO 4 INCHES IN THE HIGHER
  ELEVATIONS.

* TIMING...SNOW WILL SPREAD ACROSS NORTH GEORGIA FRIDAY AFTERNOON
  AND CONTINUE INTO FRIDAY EVENING. THE SNOW WILL END FROM WEST
  LATE FRIDAY NIGHT AND SATURDAY MORNING.

* IMPACTS...ROADS AND BRIDGES WILL BECOME SLICK MAKING TRAVEL
  HAZARDOUS.

* TEMPERATURES...FRIDAY AFTERNOON TEMPERATURES WILL BE IN THE LOW
  TO MID 30S. TEMPERATURES WILL FALL INTO THE 20S FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

GAZ013>016-020>025-027-030>038-041>049-052>059-066>071-078-079-
051630-
/O.NEW.KFFC.WS.A.0001.170107T0000Z-170107T1800Z/
PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-HARRIS-TALBOT-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
329 AM EST THU JAN 5 2017

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON.

* LOCATIONS...MUCH OF NORTH AND PARTS OF WEST CENTRAL
  GEORGIA...GENERALLY NORTH OF A LINE FROM HAMILTON TO FORSYTH TO
  LEXINGTON.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...BEGINNING EARLY FRIDAY EVENING AS A RAIN AND SNOW
  MIX...BECOMING ALL SNOW BY MIDNIGHT FRIDAY NIGHT. THE SNOW WILL
  END FROM THE WEST LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...ROADS WILL BECOME SLICK MAKING TRAVEL HAZARDOUS.

* TEMPERATURES...TEMPERATURES FRIDAY EVENING WILL BE IN THE LOW TO
  MID 30S...FALLING INTO THE MID 20S TO LOWER 30S BY MIDNIGHT
  FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
087 
WWUS42 KFFC 051544
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EST THU JAN 5 2017

...POTENTIAL SNOWFALL AMOUNTS HAVE INCREASED ACROSS MOST OF THE
WATCH AREA...

GAZ001>009-011-012-019-052345-
/O.CON.KFFC.WS.A.0001.170106T1800Z-170107T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...ROME
1044 AM EST THU JAN 5 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY AFTERNOON...

* LOCATIONS...EXTREME NORTH GEORGIA...GENERALLY NORTH OF A LINE 
  FROM ROME TO ELLIJAY TO HIAWASSEE

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...0.5 TO 1 INCH OVER NORTHWEST GEORGIA...AND 1 TO
  3 INCHES WITH UP TO 4 INCHES IN THE HIGHER ELEVATIONS.

* TIMING...SNOW WILL SPREAD ACROSS NORTH GEORGIA FRIDAY AFTERNOON
  AND THROUGH SATURDAY MORNING. THE SNOW WILL END FROM WEST TO
  EAST THROUGH THE MORNING SATURDAY.

* IMPACTS...ROADS AND BRIDGES WILL BECOME SLICK MAKING TRAVEL 
  HAZARDOUS.

* TEMPERATURES...FRIDAY AFTERNOON TEMPERATURES WILL BE IN THE LOW
  TO MID 30S. TEMPERATURES WILL FALL INTO THE 20S OVERNIGHT INTO
  SATURDAY MORNING. HIGHS SATURDAY WILL ONLY RISE INTO THE LOW
  30S, WITH MID TO UPPER 20S IN THE MOUNTAINS.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

GAZ013>016-020>025-027-030>038-041>049-052>059-066>071-078-079-
052345-
/O.CON.KFFC.WS.A.0001.170107T0000Z-170107T1800Z/
PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-HARRIS-TALBOT-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
1044 AM EST THU JAN 5 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON...

* LOCATIONS...MUCH OF NORTH AND PARTS OF WEST CENTRAL GEORGIA... 
  GENERALLY NORTH OF A LINE FROM HAMILTON TO FORSYTH TO 
  LEXINGTON.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...2 TO 4 INCHES.

* TIMING...BEGINNING EARLY FRIDAY EVENING AS A RAIN AND SNOW
  MIX...BECOMING ALL SNOW BY MIDNIGHT FRIDAY NIGHT. THE SNOW WILL
  END FROM WEST TO EAST THROUGH THE MORNING SATURDAY.

* IMPACTS...ROADS WILL BECOME SLICK MAKING TRAVEL HAZARDOUS.

* TEMPERATURES...TEMPERATURES FRIDAY EVENING WILL BE IN THE LOW TO
  MID 30S...FALLING INTO THE MID 20S BY SATURDAY MORNING. HIGHS
  WILL BE IN THE 30S SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
647 
WWUS42 KFFC 051936
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST THU JAN 5 2017

...WINTER STORM WATCH HAS BEEN UPGRADED TO A WINTER STORM WARNING...

GAZ001>009-011-012-019-060345-
/O.UPG.KFFC.WS.A.0001.170106T1800Z-170107T1800Z/
/O.NEW.KFFC.WS.W.0001.170106T1800Z-170107T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...ROME
236 PM EST THU JAN 5 2017

...WINTER STORM WARNING IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WARNING FOR PORTIONS OF NORTH GEORGIA...WHICH IS IN
EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...EXTREME NORTH GEORGIA...GENERALLY NORTH OF A LINE 
  FROM ROME TO ELLIJAY TO HIAWASSEE.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...NEAR 2 INCHES OVER NORTHWEST GEORGIA...TO NEAR 5
  INCHES IN FAR NORTHEAST GEORGIA. HIGHER AMOUNTS ARE POSSIBLE IN
  THE HIGHER ELEVATIONS.

* TIMING...SNOW WILL SPREAD ACROSS NORTH GEORGIA FRIDAY 
  AFTERNOON AND THROUGH SATURDAY MORNING. THE SNOW WILL END FROM 
  WEST TO EAST THROUGH THE MORNING SATURDAY.

* IMPACTS...ROADS AND BRIDGES WILL BECOME SLICK MAKING TRAVEL
  HAZARDOUS. SNOWFALL MAY BE HEAVY AT TIMES. TRAVEL COULD QUICKLY
  BECOME DANGEROUS. EXERCISE EXTREME CAUTION IF TRAVEL IS
  NECESSARY.

* WINDS...NORTHWEST AT 10 TO 15 MPH WITH GUSTS TO 30 MPH.

* TEMPERATURES...FRIDAY AFTERNOON TEMPERATURES WILL BE IN THE LOW
  TO MID 30S. TEMPERATURES WILL FALL INTO THE UPPER TEENS AND 20S
  OVERNIGHT INTO SATURDAY MORNING. HIGHS SATURDAY WILL STRUGGLE TO
  RISE INTO THE LOW 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO
POSSIBLE...WHICH WILL ALSO MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.


&&

$$

GAZ013>016-020>025-027-030>038-041>049-052>059-066>071-078-079-
060345-
/O.UPG.KFFC.WS.A.0001.170107T0000Z-170107T1800Z/
/O.NEW.KFFC.WS.W.0001.170106T2100Z-170107T1800Z/
PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-HARRIS-TALBOT-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
236 PM EST THU JAN 5 2017

...WINTER STORM WARNING IN EFFECT FROM 4 PM FRIDAY TO 1 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WARNING FOR NORTH AND PORTIONS OF CENTRAL GEORGIA...WHICH
IS IN EFFECT FROM 4 PM FRIDAY TO 1 PM EST SATURDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...MUCH OF NORTH AND PARTS OF WEST CENTRAL GEORGIA...
  GENERALLY NORTH OF A LINE FROM HAMILTON TO FORSYTH TO LEXINGTON.
  THIS INCLUDES ALL OF THE ATLANTA METRO AREA.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS.

* TIMING...BEGINNING EARLY FRIDAY EVENING AS A RAIN...SNOW...OR
  SLEET MIX...BECOMING ALL SNOW OVERNIGHT FRIDAY NIGHT. THE SNOW
  WILL END FROM WEST TO EAST THROUGH THE MORNING SATURDAY.

* IMPACTS...ROADS WILL BECOME SLICK MAKING TRAVEL HAZARDOUS.
  SNOWFALL MAY BE HEAVY AT TIMES. TRAVEL COULD QUICKLY
  BECOME DANGEROUS. EXERCISE EXTREME CAUTION IF TRAVEL IS
  NECESSARY.

* WINDS...NORTHWEST WINDS AT 10 TO 15 MPH WITH GUSTS TO 25 MPH.

* TEMPERATURES...TEMPERATURES FRIDAY EVENING WILL BE IN THE LOW TO
  MID 30S...FALLING INTO THE MID TO UPPER 20S BY SATURDAY MORNING.
  HIGHS WILL BE IN THE 30S SATURDAY AFTERNOON...AND SOME AREAS MAY
  STRUGGLE TO RISE ABOVE FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO
POSSIBLE...WHICH WILL ALSO MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 5, 12:31 AM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Jan 5, 12:31 AM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1231 AM EST Thu Jan 5 2017

.UPDATE...
Updated for the 06Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 647 PM EST Wed Jan 4 2017/

UPDATE...
Near term forecast looks good. Did make some minor changes to
temperature and Wx grids on Fri/Sat to better reflect temp trends
and changed mention of snow showers to snow. Rest of forecast
unchanged.

SNELSON

PREV DISCUSSION... /Issued 256 PM EST Wed Jan 4 2017/

SHORT TERM /Tonight through Thursday Night/...
Aside from some lingering enhanced NW gradient winds and scattering
stratocu deck this evening as CAA continues in post-frontal
regime...the main forecast concern begins at the end of the short
term trending into the first portion of the long term with wintry
weather potential. Thursday night into early Friday morning
indicates a possible slug of moisture enhancement with relatively
weak forcing into portions of north GA but mainly far north GA.
Based on progged thermal profiles and some midlevel omega...have
included a transition of light rain to snow but mainly north of the
Atlanta metro region. QPF is not impressive so have left out any
accumulations for this period and any amounts of significance should
be later Friday...see long term discussion for more details.

Baker

LONG TERM /Friday through Wednesday/...
Tricky forecast with upcoming winter weather event progged to
begin Friday into Saturday. The GFS continues to have the most
run-to-run consistency, with the swath and amounts of highest
accumulations varying little over the last 7-8 runs. ECMWF and CMC
models have trended towards the GFS solution over the last 24
hours, and the first peeks of the period in the Hi-Res models
are not too far off. Thus, the forecast pops, qpf and snowfall
accumulations are heavily weighted towards the GFS and GEFS (GFS
ensemble) solutions.

Confidence for this event is increasing, with low to medium
confidence on location and accumulations, and medium confidence on
timing. Several of the 12z model runs are beginning to indicate
the potential for light winter precip to begin Friday morning
(potentially before sunrise) across generally north Georgia. Amounts
should be light. Rain chances will increase from the south
through the day Friday as surface low feature lifts out of the
northern Gulf of Mexico. Cold temperatures will continue to drop
across north Georgia, combining with this moisture to promote a
transition from rain to snow, generally Friday evening. A switch
over to all snow is expected overnight and early Saturday for
areas generally north of a line from Columbus to Macon to
Swainsboro. Currently, the greatest potential for accumulating
snow is along and north of this line, with the swath of highest
accumulations extending from the AL/GA line (along the I-20
corridor) through the metro Atlanta area and into northeast GA
(including the NE GA mountains). In this area, 2-3 inches of snow
are possible with isolated higher amounts. Expect this snow,
particularly across north GA to be dry in nature, and have opted
to go with a 8 to 1 ratio of water equivalent to snow. Future
forecast packages may opt for an even higher ratio, producing
additional snow accumulation. A few things to note: due to the
position of the moisture, far NW GA is only expected to see around
1 inch of accumulation or less, and in portions of central
Georgia where snow is forecast, extended periods of rain or
rain/snow mix would result in lower snowfall accumulations.

Vertical profiles are suggesting a thick saturated layer overnight
Friday into Saturday morning, all below 0C. The combination of
this deep moisture layer and the nearly dry adiabatic lapse rates
suggest that the environment may support bands of heavy
precipitation, at times convective in nature. As of now, have
kept precipitation wording to either rain or snow, but will need
to monitor how future models are handling the evolution of the
event.

High pressure moves into the area Saturday afternoon, although
wrap around moisture could still produce light snow in portions of
NE GA. The high pressure should keep skies clear and temperatures
frigid through the remainder of the weekend. Expect snow
accumulations to stick around through Monday with lows in the
teens and 20s and highs remaining in the 30s. Dew point
depressions should allow some sublimation of snow to occur.

31

&&

.AVIATION...
06Z Update...
VFR conditions will persist through the forecast. Cirrus deck will
prevail with a slow lowering of the CIGs this afternoon and
evening...however still remaining VFR. Winds will be light
northeast...becoming southwest by early this afternoon.

//ATL Confidence...06Z Update...
High on all elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          53  37  44  31 /   5  20  70  60
Atlanta         54  35  39  27 /   5  30  70  60
Blairsville     46  29  35  22 /  20  20  50  40
Cartersville    52  32  37  24 /  10  20  60  40
Columbus        58  41  43  30 /   5  40  70  60
Gainesville     51  34  39  27 /   5  20  60  50
Macon           60  41  47  34 /   5  30  70  60
Rome            51  31  35  23 /  20  20  50  40
Peachtree City  56  36  40  27 /   5  30  70  60
Vidalia         63  45  55  38 /   5  20  50  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....01
AVIATION...17
Hazardous weather outlook, Jan 4, 8:20 PM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EST WED JAN 4 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
820 PM EST WED JAN 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

INCREASING CONFIDENCE THAT WIDESPREAD WINTER PRECIPITATION WILL
OCCUR ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA LATE FRIDAY
INTO SATURDAY. FOR MORE INFORMATION ON THIS UPCOMING WEATHER
EVENT, PLEASE REFER TO THE SPECIAL WEATHER STATEMENT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 7:01 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson32 hr
Jan 5, 2:36 PM ESTWinter Storm WarningFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 54 more44 hr

Nearby

Winter Storm Watches in Georgia, 2017Every winter storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.